Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Walter R. Bloom and Herbert Heyer
Title: The harmonic analysis of probability measures on hypergroups
Additional book information: de Gruyter Stud. Math., vol. 20, de Gruyter, Berlin and Hawthorne, NY, 1995, vi + 601 pp., ISBN 3-11-012105-0, $125.00

References [Enhancements On Off] (What's this?)

  • [CGS95] W. C. Connett, O. Gebuhrer, and A. L. Schwartz (eds.), Applications of hypergroups and related measure algebras, American Mathematical Society, Providence, R. I., 1995, Contemporary Mathematics, 183. MR 95m:43001
  • [CMS92] W. C. Connett, C. Markett, and A. L. Schwartz, Convolution and hypergroup structures associated with a class of Sturm-Liouville systems, Trans. Amer. Math. Soc. 332 (1992), 365--390. MR 92j:43005
  • [CMS93] ------, Product formulas and convolutions for angular and radial spheroidal wave functions, Trans. Amer. Math. Soc. 338 (1993), 695--710. MR 93j:33011
  • [CS77] W. C. Connett and A. L. Schwartz, The theory of ultraspherical multipliers, Mem. Amer. Math. Soc. 183 (1977), 1--92. MR 55:8666
  • [CS90] ------, Product formulas, hypergroups, and Jacobi polynomials, Bull. Amer. Math. Soc. (N.S.) 22 (1990), 91--96.MR 90h:33022
  • [CS95] ------, Continuous 2-variable polynomial hypergroups, Applications of hypergroups and related measure algebras (O. Gebuhrer W. C. Connett and A. L. Schwartz, eds.), American Mathematical Society, Providence, R. I., 1995, Contemporary Mathematics, 183, pp. 89--109. MR 1:334 773
  • [Dun73] C. F. Dunkl, The measure algebra of a locally compact hypergroup, Trans. Amer. Math. Soc. 179 (1973), 331--348. MR 47:9171
  • [Gas70] G. Gasper, Linearization of the product of Jacobi polynomials. II, Canad. J. Math. 32 (1970), 582--593. MR 41:8732
  • [Gas72] ------, Banach algebras for Jacobi series and positivity of a kernel, Ann. of Math. 95 (1972), 261--280. MR 46:9634
  • [GS95] O. Gebuhrer and A. L. Schwartz, Sidon sets and Riesz sets for some measure algebras on the disk, to appear, 1995.
  • [Hey77] H. Heyer, Probability measures on locally compact groups, Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 94, Springer-Verlag, Berlin, 1977. MR 58:18648
  • [Hey84a] ------, (ed.), Probability measures on groups VII, Proceedings Oberwolfach 1983, Lecture Notes in Math., vol. 1064, Springer, Berlin, 1984. MR 85h:60002
  • [Hey84b] ------, Probability theory on hypergroups: a survey, Probability Measures on Groups VII, Proceedings Oberwolfach 1983 (Berlin) (H. Heyer, ed.), Springer, 1984, Lecture Notes in Math., vol. 1064, pp. 481--550. MR 86c:60016
  • [Hey86] ------, (ed.), Probability measures on groups VIII, Proceedings Oberwolfach 1985, Lecture Notes in Math., vol. 1210, Springer, Berlin, 1986. MR 87j:60006
  • [Hey89] ------, (ed.), Probability measures on groups IX, Proceedings Oberwolfach 1988, Lecture Notes in Math., vol. 1379, Springer, Berlin, 1989. MR 90i:60001
  • [Hey91] ------, (ed.), Probability measures on groups X, Proceedings Oberwolfach 1990, Plenum, New York, 1991. MR 93f:60001
  • [Hey95] ------, (ed.), Probability measures on groups and related structures XI, Proceedings Oberwolfach 1994, World Scientific, Singapore, 1995.
  • [Hir56a] I. I. Hirschman, Jr., Harmonic analysis and the ultraspherical polynomials, Symposium of the Conference on Harmonic Analysis (Cornell), 1956.
  • [Hir56b] ------, Sur les polynomes ultraspheriques, C. R. Acad. Sci. Paris 242 (1956), 2212--2214. MR 17:1113d
  • [Jew75] R. I. Jewett, Spaces with an abstract convolution of measures, Adv. in Math. 18 (1975), 1--101. MR 52:14840
  • [Kan76] Y. Kanjin, A convolution measure algebra on the unit disc, Tôhoku Math. J. (2) 28 (1976), 105--115. MR 53:1178
  • [Kin63] J. F. C. Kingman, Random walks with spherical symmetry, Acta Math. 109 (1963), 11--53. MR 26:7052
  • [KS95] T. H. Koornwinder and A. L. Schwartz, Product formulas and associated hypergroups for orthogonal polynomials on the simplex and on a parabolic biangle, preprint, 1995.
  • [Lit87] G. L. Litvinov, Hypergroups and hypergroup algebras, J. Soviet Math. 38 (1987), 1734--1761. MR 87j:43002
  • [Mar89] C. Markett, Product formulas and convolution structure for Fourier-Bessel series, Constr. Approx. 5 (1989), 383--404. MR 90i:33012
  • [Spe78] R. Spector, Mesures invariantes sur les hypergroupes, Trans. Amer. Math. Soc. 239 (1978), 147--165. MR 57:3745
  • [Szw92a] R. Szwarc, Orthogonal polynomials and a discrete boundary value problem I, SIAM J. Math. Anal. 23 (1992), 959--964. MR 93i:33007
  • [Szw92b] ------, Orthogonal polynomials and a discrete boundary value problem II, SIAM J. Math. Anal. 23 (1992), 965--969. MR 93i:33007

Review Information:

Reviewer: Alan L. Schwartz
Affiliation: University of Missouri-St. Louis
Email: schwartz@arch.umsl.edu
Journal: Bull. Amer. Math. Soc. 33 (1996), 355-362
MSC (1991): Primary 43A62, 60B99; Secondary 43A10, 28A33, 43A35
DOI: https://doi.org/10.1090/S0273-0979-96-00658-1
Additional Notes: This review was prepared during the tenure of National Science Foundation grant DMS-9404316.
Review copyright: © Copyright 1996 American Mathematical Society
American Mathematical Society